# SDR CA030704006

- Difficulty date: June 24, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Engine: Pwa PT6A67D
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Failed
- Part time: 15,655 hours, 18,511 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RUBBING SOUNDS COMING FROM POWER TURBINE AREA CAUSED BY CONTACT BETWEEN FACE OF 2ND STAGE POWER TURBINE DISK, SEAL & COVER OF PT SHAFT HOUSING ASSY. CONTACT AROSE BECAUSE TEE HEAD LUGS SECURING SEAL & COVER TO PT SHAFT HOUSING FRETTED THROUGH FLANGE RELEASING SEAL AND COVER, ALLOWING SEAL TO MOVE REARWARDS & CONTACT FACE OF PT 2 DISK. ALL OF SLOTS IN PT SHAFT HOUSING ASSY HAVE HEAVY FRETTING WEAR, EITHER COMPLETELY THROUGH OR ALMOST COMPLETELY THROUGH FLANGE. THIS MEANS THAT 4 RIVETS WHICH BROKE, RELEASING TEE HEADED LUGS, FAILED TOWARDS END OF PROCESS. RIVET FAILURE WAS A RESULT OF WEAR & FRETTING & WAS NOT CAUSE OF IT.
